MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Model Number 441386
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec¿ fx, instrument bottom, packaged vial broke accidently while training was on-going, and blood got spilled over the rack.The following information was provided by the initial reporter vial broke accidently while training was on-going, and blood got spilled over the rack.
 
Additional Manufacturer Narrative
Investigation summary customer contacted bd support to help them with disinfection of their bactec fx bottom 441386 sn (b)(6) due to a broken bottle.Bd field service engineer went onsite and disinfected the instrument.This is an unconfirmed complaint of a bd instrument.Device history review is not required because the part that allegedly failed is not tested as part of the manufacturing process but is shipped separately and tested during installation.Service review showed no prior failures related to broken bottles.Quality did not receive samples for this complaint and therefore returned sample analysis could not occur.If samples are received at a later date, the complaint may be reopened.The root cause is due to a broken bottle.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Complaints for instrument/mechanical are under statistical control for the month of september 2022.The upper control limit was not breached, and no trends have been identified.Review of risk management documentation indicates the potential risk of the reported failure mode was assessed as severity s1 if no pathogen exposure via document baltrmbactecinstraph rev 15, row id 13.14.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15503697
Report Number1119779-2022-01242
Device Sequence Number12724724
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public00382904413866
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441386
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown